Levemir insulin?

Kehi7
By Kehi7 Latest Reply 2010-03-10 04:41:24 -0600
Started 2009-12-30 22:13:52 -0600

can anyone give me some info on this insulin? My dr put me on it, and I know it's long acting, but what are the peak times? when does it begin working? anything else I should know about?


24 replies

phoenix2258
phoenix2258 2010-03-09 00:33:41 -0600 Report

Levemir is normally for those of us with type 2. It is supposed to peak more at mealtimes and early mornings when sugar levels are in fasting mode. I was on it for awhile, but was changed to Lantus (both are long-lasting) because of allergic reactions I had to the Levemir. Unfortunately, since we are all different the medicines work differently on each of us. It seems we all just have to go through a trial and error period until we find what works best for us. Good luck with your progress.

ONeil
ONeil 2010-03-10 04:41:24 -0600 Report

well it very hard to always keep your BS under controll but once you are able to that is good, as for me well I still have highs and lows with the insulin, so I will be talking to Dr thursday to see what eles he can do to help me out better.
I am glade that you fine something that works for you.
have a great day lol
Anna

veggie1962
veggie1962 2010-02-19 18:43:47 -0600 Report

I was on Lantus for 3 years but finally switched to Levemir because of erratic lows on Lantus. I haven't noticed much difference between the two but I have noticed that I've lost some weight since stopping the Lantus and I'n not even overweight. It seems to kick in for me about a couple hours after I take it and I don't notice any peak but I only take 14 units a day.

ONeil
ONeil 2010-02-22 05:14:57 -0600 Report

well it dose work for me somewhat but I stll get some highs and some time some low .so I just work thought it but it dose work good for a short time witch I need.
Anna

veggie1962
veggie1962 2010-02-22 08:05:01 -0600 Report

Have you asked your doctor about perhaps splitting your daily dose into twice a day doses? Sometimes that works better in eliminating highs/lows.

ONeil
ONeil 2010-02-22 10:52:35 -0600 Report

I will ask my Dr when I go back on March 12th and see if that will work. Thank you
Anna

Elrond
Elrond 2010-02-18 22:31:24 -0600 Report

I've been using Lantus for slightly over a year now and I wish I WOULD gain weight. I'm 6' 0" and last week I weighed in at 147 pounds. My diabetic gastroparesis makes it very difficult for me to get enough nutrition to keep going. Sometimes I deliberately eat high carb foods just to aid in weight gain. Of course, I offset those carbs with insulin and most of the time I concentrate on protein. Tonight I ate chicken Creole with red beans & rice. Not your usual diabetic menu but I was short on carbs.

ONeil
ONeil 2010-02-19 14:57:00 -0600 Report

all I can say is that I wish I could loss 30lbs I am over weight I my weight is 150. and I am only 5' 3" so I feel that I could loss the weight. but in the mean time I wish you the best on, it but seen you picture you look as slim as my brother witch he is 6' 4" I may be wroung but I was told that you hight as something to do with it. See I only take insulin only at night time that is all. and that is 25 units.
best of luck.
Anna

Gramamtz
Gramamtz 2010-02-11 19:39:32 -0600 Report

I was taking Lantus and they switched me to Levemir the reason they gave me was because Lantus makes you gain weight. I was also given Symlin which helps the food slow down to where the sugar takes longer to get into you blood and also helps with weight loss. I started off with 15 micrograms and slowing worked my way up to 120 micrograms. When you are at that dose you will feel full and not eat as much that is how you lose the weight.

ONeil
ONeil 2010-02-12 04:53:03 -0600 Report

I would like to know , did you have any sideafacks to the meds. is to were you can stop takeing when you get to the Idea weight that you would like, or is it something that you will have to be on it for a long time as long as you are on the Lantis , and the Levemir insulin. I do know that I have gained weight and I would like to loos some like 30pounds if I can. so I will talk to my Doc to day when I go ti fine out if it is the right thing for me. thank you.lol
Anna
p.s. I will let you know later to day

Gramamtz
Gramamtz 2010-02-18 21:01:26 -0600 Report

I do not take Lantus I take Levemir now because Lantus was making me gain the weight, I do not know if I have to take Symlin for the rest of my life that is something I would have to ask my Dr, had not thought of asking that question thanks for asking it though will have to find out then let you know ok

ONeil
ONeil 2010-02-18 21:45:13 -0600 Report

I don't know if it is levemier that is making me gain weight or not but it just mite be the other meds that i am takeing to , but all I know is that I need to loss the weight. I di foregot to ask my Dr, on the meds that can help you loss weight, So I will have to do this next time . well let me know on how you make out I would like to know. I wish you the best. you have a great day and night
Anna

ONeil
ONeil 2009-12-31 16:07:56 -0600 Report

Iam taking the same insluin and it is very easy once you get use to it I have been on it for 3 months and I am still learning all a bout it but if you get on there web site that will help you Best wish to you.
Anna

JulieC
JulieC 2009-12-31 16:34:55 -0600 Report

Hmm interesting…I just went off Actos because of the being tired all the time and other really bad side affects. I could take a nap every day…but I dont think its the Levimier. I think its just me…I work too much and Im wore out all the time. And Yes rankearl…it is like lantis..but it works better… I think any way. :-)

ONeil
ONeil 2010-01-01 21:46:45 -0600 Report

I am type 2, and they have tried metformen on me then they took me off it. then put me on Avandia and I have been on Levimier for 3 shrot months, but I still have high and low , but it seems like the Levimier only works for a short time even though it is a long term. I will see what the Doc say in Feb to find out if they up the unit again on me . other then that it is very easy to use I like that.
Best wishes.
Anna

Crashnot
Crashnot 2009-12-31 16:07:25 -0600 Report

Most people do very well on either this or Lantus as their long-term insulin.

But just a heads-up, I've had horrible reactions to both of them, with extreme fatigue, foggy-headedness (hope that's a word!), depression and overall loss of energy. I was on Lantus for six months before I figured out what might be causing it, and then tried Levemir for two weeks before calling it quits. My problems ended 24 hours after my last injection on both insulins.

Other boards I have been on found people with the same reactions were those who are longtime diabetics of at least 20 years, for some reason.

Hope you have good results with it though!

sweething
sweething 2009-12-31 18:22:17 -0600 Report

Interesting. I've taken Lantus since before it was available to patients by prescription, and had to get from my doctor. Being one of those long time diabetics, I wonder if the Lantus has anything to do with fatigue.

salmanda
salmanda 2009-12-31 08:14:52 -0600 Report

Hi,
I have been taking Levemir for about four months. It is easy and painless to use. The nurse that trained me said that Levemir doesn't quite last the whole 24 hour time span like advertised, but that is true of other 24 hr. insulin as well. I have also had no side effects.
It's all good so far.
Sal :)

Deb-G
Deb-G 2009-12-30 23:16:50 -0600 Report

You hopefully got a huge printout from your pharmacist as well…with everything from side effects etc…be sure to read that stuff :)

JulieC
JulieC 2009-12-31 04:50:00 -0600 Report

I am on Levemir…have been for about 6 months. I see…so far no negitive side affects. Its very easy to use and it works quite well. I take it before I go to bed at night. My peek time is about 10 am I would say. I have to admit I am lack on doing what Im supost to do some times…so my bs are up and down…but when I follow diet and exc. My bs are very good. I like it. My only complaint is the price..45.00 per month..with good insurance! Hope that helps.

Elrond
Elrond 2009-12-30 22:45:48 -0600 Report

I never heard of it but I looked it up:
After subcutaneous injection of insulin detemir in healthy subjects and in patients
with diabetes, insulin detemir serum concentrations indicated a slower, more
prolonged absorption over 24 hours in comparison to NPH human insulin.
Maximum serum concentration (Cmax) is reached between 6 and 8 hours after
administration.The absolute bioavailability of insulin detemir is approximately 60%.

I hope that's helpful

Oh, there's a whole pile of info on it at http://www.levemir-us.com/prescribing_informa... but it's actually written at doctor level.

Next Discussion: Sleep »